Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Residual nilpotence and relations in free groups


Authors: Gilbert Baumslag and Arthur Steinberg
Journal: Bull. Amer. Math. Soc. 70 (1964), 283-284
DOI: https://doi.org/10.1090/S0002-9904-1964-11123-X
MathSciNet review: 0158001
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Gilbert Baumslag, On a problem of Lyndon, J. London Math. Soc. 35 (1960), 30-32. MR 111780
  • 2. Gilbert Baumslag, On generalised free products, Math. Z. 78 (1962), 423-438. MR 140562
  • 3. Gilbert Baumslag, Some aspects of groups with unique roots, Acta Math. 104 (1960), 217-303. MR 122859
  • 4. Gilbert Baumslag, Some remarks on nilpotent groups with roots, Proc. Amer. Math. Soc. 12 (1961), 262-267. MR 123609
  • 5. K. W. Gruenberg, Residual properties of infinite soluble groups, Proc. London Math. Soc. (3) 7 (1957), 29-62. MR 87652
  • 6. A. Karass, W. Magnus and D. Solitar, Elements of finite order in groups with a single defining relation, Comm. Pure Appl. Math. 13 (1960), 57-66. MR 124384
  • 7. R. C. Lyndon, The equation a2b2 = c2 in free groups, Michigan Math. J. 6 (1959), 89-95. MR 103218
  • 8. R. C. Lyndon and M. P. Schützenberger, The equation a = b, Michigan Math. J. 9 (1962), 289-298. MR 162838
  • 9. W. Magnus, Ueber diskontinuierliche Gruppen mit einer definierenden Relation (Der Freiheitssatz), J. Reine Angew. Math. 163 (1930), 141-165.
  • 10. E. Schenkman, The equation a=c, Ann. of Math. (2) 70 (1959), 562-564. MR 104723
  • 11. M. P. Schützenberger, Sur l'équation a2+n = b2+mc2+p dans un groupe libre, C. R. Acad. Sci. Paris 248 (1959), 2435-2436. MR 103219
  • 12. John Stallings, On certain relations in free groups, Notices Amer. Math. Soc. 6 (1959), 532.
  • 13. Arthur Steinberg, Ph.D. thesis, New York University, 1962.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1964-11123-X

American Mathematical Society